Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2006
Flash Flood Warning 77, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 13, 2006, 9:49 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2006, 9:49 AM CDT (14:49 UTC)
- Expired
- Oct 14, 2006, 3:45 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 131451
FFWSJU
VIC010-131645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1049 AM AST FRI OCT 13 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 1245 PM AST
AT 1052 AM AST...LOCAL EMERGENCY MANAGER OFFICIALS REPORTED FLASH
FLOODING FROM A SHOWER OR THUNDERSTORM OVER THE WARNED AREA.
REPORTS FROM THE LOCAL EMERGENCY MANAGERS INDICATE STREETS IN THE
GALLOWS BAY AREA ARE COVERED WITH ONE FOOT OF WATER. DOPPLER RADAR
INDICATES THE RAINFALL CONTINUES ACROSS THE AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1785 6457 1747 6457 1747 6497 1785 6497
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 5:14 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 13, 5:14 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 614 AM AST FRI OCT 13 2006 .DISCUSSION... MOTHER NATURE HAS BEEN WINNING THE FORECAST CHALLENGE PAST 36 HOURS OR SO...AND FORECAST STILL DIFFICULT THROUGH THE WEEKEND...BUT A BIT CLEARER THAN OF RECENT. SURFACE LOW NEAR 21.5N 64.8W THIS MORNING HAS BECOME THE DOMINANT CIRCULATION FROM TROPICAL WAVE AND HAS A SIGNIFICANT SIZED CIRCULATION ENCOMPASSING THE NE CARIBBEAN IN A WEAK CYCLONIC FLOW. DEEP LAYERED HIGHS ACROSS THE CENTRAL ATLC AND THE NW CARIB WILL KEEP THIS CIRCULATION TRAPPED IN BETWEEN AND IN A DEEP LAYERED WEAKNESS UNDERNEATH UPPER TROUGH...SO VERY SLOW MOVEMENT IS EXPECTED NEXT 48 HOURS. GLOBAL MODELS IN GENERAL AGREEMENT ON SOME SLOW SOUTHERN COMPONENT TO THE MOVEMENT OF THIS LOW WITH GRADUAL WEAKENING EXPECTED. SURPRISINGLY...THE 00Z NAM SEEMED TO INITIALIZE THE LLVL CIRCULATION BEST. A NW TO W SURFACE TO LLVL FLOW IS EXPECTED TO PREVAIL ACROSS MUCH OF THE AREA TODAY AND SHOULD FORCE NARROW CLOUD BANDS INTO THE AREA FROM THE ATLC...WITH DIURNAL CONVECTION EXPECTED TO DEVELOP ACROSS THE INTERIOR OF P.R. AND SHIFT E AND SE THROUGHOUT THE AFTERNOON-EARLY EVENING. BROAD UPPER CONVERGENCE PRODUCING SINKING MOTION YESTERDAY APPEARS TO HAVE WEAKENED...WITH MID LEVELS MORE UNSTABLE THAN YESTERDAY. UPPER TROUGH HAS EVOLVED INTO AN ELONGATED NARROW TROUGH WITH SOME MID LEVEL DEFORMATION SUGGESTED BY WATER VAPOR IMAGERY ACROSS THE LOCAL AREA. EXACT AMOUNT OF WEATHER NEXT 48 HOURS DEPENDS ON MOTION OF LOW AND ASSOCIATED MOISTURE FIELDS...BUT BY SUNDAY THE LOW AND AN ASSOCIATED LLVL TROUGH AXIS EXTENDING TO THE S SHOULD HAVE DRIFTED ACROSS OR TO THE W OF THE LOCAL AREA FOR INCREASED DEEP LAYER MOISTURE AND INSTABILITY. AN UPPER LEVEL S/W TROUGH DROPPING INTO THE REGION FROM THE NW MAY INDUCE VERY ACTIVE WEATHER ON SUNDAY. HAVE UPDATED WINDS AND WEATHER SIGNIFICANTLY FOR THE SHORT TERM...BUT DUE TO UNCERTAINTIES AND MY LACK OF HISTORY WITH RECENT GUIDANCE...HAVE NOT ALTERED REST OF WEEKEND FORECAST FOR THE TIME BEING. MARINE GUIDANCE HAS BEEN WAY BEHIND THE CURVE IN THE EVOLUTION OF THIS WEATHER EVENT PAST 24-36 HOURS...AND GFS IMPROVING...WITH 06Z RUN NOW COMING IN WITH REASONABLE DEPICTION OF LOW CIRCULATION. CORRESPONDING WWIII RUN SHOULD PROVIDE BETTER GUIDANCE FOR FORECAST PACKAGE LATER TODAY. WITH WEAK WINDS OF RECENT...SEAS SHOULD BE GENERALLY 4 FEET OR LESS...WITH SOME SE SWELL STILL AFFECTING CARIB WATERS NE ATLC WATERS...AND SEAS THEN ON A DOWNWARD TREND UNTIL HIGH PRESSURE BUILDS IN WEAKLY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 89 78 / 30 50 50 40 STT 87 78 87 79 / 40 50 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Oct 13, 5:30 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI OCT 13 2006 PRZ001>013-AMZ710>750-141000- 630 AM AST FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... EXPECT MOISTURE ASSOCIATED WITH A PASSING TROPICAL WAVE TO INTERACT WITH FAVORABLE UPPER LEVEL CONDITIONS AND LOCAL EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA TODAY. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL RESULTING IN URBAN AND SMALL STREAM FLOODING ACROSS LOCALIZED AREAS OF THE ISLANDS TODAY...ESPECIALLY OVER THE INTERIOR AND SOUTHERN PORTIONS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN... VARYING AMOUNTS OF MOISTURE WILL STREAM ACROSS THE LOCAL ISLANDS FROM THE SOUTHEAST OVER THE NEXT WEEK...LEADING MAINLY TO THE FORMATION OF DIURNALLY INDUCED SHOWER ACTIVITY ACROSS THE FORECAST AREA. SOME OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING...BUT NO WIDESPREAD HEAVY RAINFALL IS ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-141000- 630 AM AST FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... EXPECT MOISTURE ASSOCIATED WITH A PASSING TROPICAL WAVE TO INTERACT WITH FAVORABLE UPPER LEVEL CONDITIONS AND LOCAL EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE U.S. VIRGIN ISLANDS TODAY. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL RESULTING IN URBAN AND SMALL STREAM FLOODING ACROSS LOCALIZED AREAS OF THE ISLANDS TODAY. .DAYS TWO THROUGH SEVEN... VARYING AMOUNTS OF MOISTURE WILL STREAM ACROSS THE LOCAL ISLANDS FROM THE SOUTHEAST OVER THE NEXT WEEK...LEADING MAINLY TO PASSING SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. SOME OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED URBAN AND SMALL STREAM FLOODING...BUT NO WIDESPREAD HEAVY RAINFALL IS ANTICIPATED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.